Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Construction of Gauss-Christoffel quadrature formulas


Author: Walter Gautschi
Journal: Math. Comp. 22 (1968), 251-270
MSC: Primary 65.55
DOI: https://doi.org/10.1090/S0025-5718-1968-0228171-0
MathSciNet review: 0228171
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] D. G. Anderson, "Gaussian quadrature formulae for $ {\smallint _0}^1 - \ln (x)f(x)dx$," Math. Comp. v. 19, 1965, pp. 477-481. MR 31 #2826. MR 0178569 (31:2826)
  • [2] S. Chandrasekhar, Radiative Transfer, Oxford Univ. Press, 1950, Chapter II. MR 13, 136. MR 0042603 (13:136a)
  • [3] E. B. Christoffel, "Sur une classe particulière de fonctions entières et de fractions continues," Ann. Mat. Pura Appl., (2), v. 8, 1877, pp. 1-10.
  • [4] P. J. Davis, Interpolation and Approximation, Blaisdell, New York, 1963. MR 28 #393. MR 0157156 (28:393)
  • [5] P. J. Davis & P. Rabinowitz, "Ignoring the singularity in approximate integration," SIAM J. Numer. Anal., v. 2, 1965, pp. 367-383. MR 33 #3459. MR 0195256 (33:3459)
  • [6] L. Fejér, "Mechanische Quadraturen mit positiven Cotesschen Zahlen," Math. Z., v. 37, 1933, pp. 287-309.
  • [7] C. F. Gauss, "Methodus nova integralium valores per approximationem inveniendi," Comment. Soc. Regiae Sci. Gottingensis Recentiores, v. 3, 1816; Werke, Vol. 3, pp. 163-196.
  • [8] W. Gautschi, "On inverses of Vandermonde and confluent Vandermonde matrices. II," Numer. Math., v. 5, 1963, pp. 425-430. MR 29 #1734. MR 0164437 (29:1734)
  • [9] W. Gautschi, "Numerical quadrature in the presence of a singularity," SIAM J. Numer. Anal., v. 4, 1967, pp. 357-362. MR 0218014 (36:1103)
  • [10] W. Gautschi, "Algorithm, Gaussian quadrature formulas," Comm. ACM. (To appear.)
  • [11] G. H. Golub & J. H. Welsch, Calculation of Gauss Quadrature Rules, Comput. Sci. Dept. Tech. Rep. No. CS 81, Stanford University, Calif., 1967.
  • [12] W. Gröbner, "Orthogonale Polynomsysteme die gleichzeitig mit $ f(x)$ auch deren Ableitung $ f'(x)$ approximieren," Funktionalanalysis, Approximationstheorie, Numerische Mathematik, edited by L. Collatz, G. Meinardus, and H. Unger, Birkhäuser, Basel, 1967, pp. 24-32.
  • [13] B. R. Kripke, "Best approximation with respect to nearby norms," Numer. Math., v. 6, 1964, pp. 103-105. MR 29 #1483. MR 0164184 (29:1483)
  • [14] L. G. Kruglikova & V. I. Krylov, "Numerical Fourier transform," Dokl. Akad. Nauk BSSR, v. 5, 1961, pp. 279-283.(Russian) MR 26 #886. MR 0143327 (26:886)
  • [15] V. I. Krylov & L. T. Šul'gina, Handbook on Numerical Integration, "Nauka," Moscow, 1966. (Russian) MR 0213014 (35:3879)
  • [16] P. Rabinowitz, "Gaussian integration in the presence of a singularity," SIAM J. Numer. Anal., v. 4, 1967, pp. 191-201. MR 0213016 (35:3881)
  • [17] J. R. Rice, "A theory of condition," SIAM J. Numer. Anal., v. 3, 1966, pp. 287-310. MR 0211576 (35:2454)
  • [18] J. R. Rice & S. Rosen, "NAPSS--a numerical analysis problem solving system," Proc. ACM 21st Natl. Conf., Los Angeles, Calif. (August 1966), Thompson, Washington, D. C., 1966, pp. 51-56.
  • [19] H. Rutishauser, "On a modification of the $ QD$-algorithm with Graeffe-type convergence," Proc. IFIP Congress 62, pp. 93-96, North-Holland, Amsterdam, 1963.
  • [20] T. J. Stieltjes, "Quelques recherches sur la théorie des quadratures dites mécaniques," Ann. Sci. École Norm. Sup., (3), v. 1, 1884, pp. 409-426; Oevres Complètes, Vol. I, pp. 377-394. MR 1508747
  • [21] A. H. Stroud & Don Secrest, Gaussian Quadrature Formulas, Prentice-Hall, Englewood Cliffs, N. J., 1966. MR 34 #2185. MR 0202312 (34:2185)
  • [22] G. Szegö, Orthogonal Polynomials, Amer. Math. Soc. Colloq. Publ., Vol. 23, Amer. Math. Soc., Providence, R. I., 1959. MR 21 #5029. MR 0106295 (21:5029)
  • [23] J. Todd, "The condition of the finite segments of the Hilbert matrix," Nat. Bur. Standards Appl. Math. Ser., No. 39, U. S. Government Printing Office, Washington, D. C., 1954, pp. 109-116. MR 16, 861. MR 0068304 (16:861e)
  • [24] J. H. Wilkinson, The Algebraic Eigenvalue Problem, Clarendon Press, Oxford, 1965. MR 32 #1894. MR 0184422 (32:1894)
  • [25] I. Zamfirescu, "An extension of Gauss' method for the calculation of improper integrals," Acad. R. P. Romîne Stud. Cere. Mat., v. 14, 1963, pp. 615-631. (Romanian) MR 32 #1906. MR 0184434 (32:1906)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.55

Retrieve articles in all journals with MSC: 65.55


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1968-0228171-0
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society